Thunderstorm Wind, Van Buren
- When
- August 3, 7:10 AM EST
- Where
- Van Buren County, Decatur
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.117, -85.967
Large trees were blown down in Decatur.
4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at Aug 3, 2:25 AM EST, 4 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 325 AM EDT THU AUG 03 2006 .SHORT TERM... SFC ANALYSIS SHOWS A FRONTAL BOUNDARY STRETCHING FROM NEAR MKG SOUTHWEST TO NORTHEAST MISSOURI. IR IMAGERY SHOWED CONVECTION LINED UP ALONG THE FRONT AND MOVING NORTHEAST FROM THE MISSOURI VALLEY TO THE SOUTHERN CWA. OF PARTICULAR NOTE WAS FORWARD PROPAGATING MCS OVER SOUTHEAST IOWA AND NORTHEAST MISSOURI. FORECAST CONCERNS IN THE SHORT TERM DEAL WITH CONVECTIVE POTENTIAL TODAY. THE FRONTAL BOUNDARY IS GOING TO SINK SOUTH THROUGH THE CWA TODAY. THE CURRENT CONVECTIVE ACTIVITY WILL ALSO SLOWLY MOVE SOUTH. BUT EARLY THIS MORNING EXPECT QUITE A BIT OF CONVECTION OVER THE SOUTHERN 2 ROWS OF COUNTIES. THE MCS OVER NW MISSOURI IS A BIT ELEVATED NORTH OF THE FRONTAL BOUNDARY AND WILL CONTINUE TO RACE NORTHEAST TOWARD LOWER MICHIGAN ALONG THE THICKNESS CONTOURS. TIMING TOOL PUTS THE MCS NEAR THE LAKESHORE BY 12Z. WILL KEEP THE MENTION OF NUMEROUS TSRA OVER THE SOUTH THIS MORNING WITH CHC POPS ELSEWHERE. BULK SHEAR INCREASES TO 40-45 KTS BY 12Z ACROSS THE CWA. THIS IMPLIES A SEVERE THREAT THIS MORNING. WE CAN/T RULE OUT THE DAMAGING WIND THREAT JUST YET. THE HAIL THREAT LOOKS RATHER LIMITED GIVEN TAMDAR SOUNDINGS SHOWING FREEZING LEVELS AOA 15K FT. SCATTERED SHOWERS AND STORMS WILL DIMINISH FROM NORTH TO SOUTH THIS AFTERNOON AS THE BOUNDARY CONTINUES TO MOVE SOUTH. HIGH PRESSURE WILL BUILD SOUTHEAST FROM CANADA TONIGHT AND PROVIDE COOLER AND SOMEWHAT DRIER AIR TONIGHT INTO FRIDAY. THAT SAID...SFC DEWPOINTS ARE STILL PROGD IN THE 60S...SO IT WILL STILL FEEL HUMID. THE HIGH WILL DRIFT EAST OF THE CWA BY SATURDAY AND ANOTHER WARMUP WILL COMMENCE. .LONG TERM THE NEXT MAJOR NORTHERN STREAM WAVE PHASES WITH A LARGE SYSTEM OVER THE NORTH ATLANTIC TO CURVE OUT ANOTHER EASTERN TROUGH BY EARLY NEXT WEEK. AS THE COLD FRONT WITH THAT SYSTEM MOVES THE GREAT LAKES SUNDAY NIGHT OR EARLY MONDAY...THERE COULD BE THUNDERSTORMS WITH IT. AFTER THE COLD FRONT COMES THROUGH MONDAY MORNING QUIET WEATHER SHOULD PREVAIL MOST OF THE COMING WEEK. && .GRR WATCHES/WARNINGS/ADVISORIES...NONE. && 93 WDM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 617 AM EDT THU AUG 3 2006 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-041030- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA- CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT- OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN- KALAMAZOO-CALHOUN-JACKSON- 617 AM EDT THU AUG 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SIGNIFICANT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING STRAIGHT LINE WINDS THIS MORNING FROM INTERSTATE 96 SOUTH AS A DERECHO FROM NORTHERN ILLINOIS RACES EAST NORTHEAST AT 55 MPH TOWARD LOWER MICHIGAN. ONCE THIS SYSTEM MOVES THROUGH BEFORE NOON QUIET WEATHER WILL RETURN TO SOUTHERN MICHIGAN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS LATER SUNDAY INTO MONDAY AHEAD OF A COLD FRONT WHICH WILL MOVE THROUGH LOWER MICHIGAN DURING MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING. WDM
The Northern Indiana radar (KIWX), 87 km away, was scanning. The volume nearest the first event began at 12:12 UTC.
4 thunderstorm wind. Local standard time, as filed.
Large trees were blown down in Decatur.
Law enforcement reported large trees were blown down in Scotts.
An emergency manager reported trees down and a tree blown down onto a house one mile west of Marshall.
Several large trees were blown down in Marshall.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2006Every state in 2006This day in weather historyWarnings in Michigan, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527579, 5527580, 5527581, 5527582.